MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC ZIPPE VOYAGE; EARLY INTERVENTION STROLLER

SUNRISE MEDICAL (US) LLC ZIPPE VOYAGE; EARLY INTERVENTION STROLLER
Model Number ZIPPIE VOYAGE
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code Fall (1848)
Type of Reportable Event Malfunction
Event or Problem Description
The caregiver/mother describes an incident that occurred last summer (a year ago) during which the latch allegedly didn't hold allowing the child to fall out face first on the cement.The child was seen by a physician at the time and confirmed no concussion; however, the child suffered minor cuts and scrapes to their face and nose.The mother called in to customer service due to receiving the recall notification in the mail (recall no.88257).
 
Additional Manufacturer Narrative
Background information: please reference zippie voyage recall (res# 88257) regarding new remediation for this issue.This mdr is being filed due to severity of potential injury and updated risk file for this failure mode.While there is no design, manufacturing, or assembly malfunction, there is a known potential malfunction on the part of the caregiver when not adequately attaching the detachable seat from the early intervention stroller.Full details of the voluntary field safety notice are filed within sunrise medical recall file (b)(4).Caregiver did not have tether installed.Zippie voyage owner manual (245797, rev.B, section viii: use & maintenance, page 15, section i: seating installation) states "using the latch lock: a.Before attaching or removing the seat to or from the base, the latch lock (k) must be slid to the right (unlocked position) as shown in fig 14.B.To prevent inadvertent activation of the seat latch, slide the latch lock to the left as shown in fig 15 after the seat is fully secured to the base (you cannot attach seat to base while lock is engaged)." and "b.Ensure all positioning straps and accessories are out of the way and will not interfere with the seat from fully engaging the receiver." risk analysis (ufmea early intervention strollers master, risk id 73) lists "seat system detaches from stroller base when in use" as a known failure mode.Unmitigated risk is scored as "unacceptable." mitigated risk (addition of safety tether) is scored as "acceptable." discussion: based on the mother's description of the incident, root cause of the reported incident is most likely due to the caregiver inadequately attaching the detachable stroller seat, potentially due to foreign object interference.There is no confirmation of latch malfunction or malfunction of the stroller base through dealer investigation or user report.This detachable configuration is a user requirement (market requirement).The issue is most likely due to the lack of a failsafe device such as the voyage safety tether kit which is being sent out to all device owners as part of the aforementioned recall.The mother did not describe any type of major or severe injuries; however, the child did sustain minor injuries such as scrapes or cuts.Conclusion: while there may or may not be a malfunction of the device leading to the seat detachment, due to the unexpected detachment and lack of a failsafe device, this mdr is being filed.The voyage 2021 recall addresses the remediation of this device.No further investigation will be performed in this case as the cause is ultimately the lack of a failsafe device which is being actively remediated.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
ZIPPE VOYAGE
Common Device Name
EARLY INTERVENTION STROLLER
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer Contact
devin mcelroy
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key13022455
Report Number9616084-2021-00069
Device Sequence Number17387615
Product Code INM
UDI-Device Identifier00016958053647
UDI-Public(01)00016958053647(12)ZV1-012573
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberZIPPIE VOYAGE
Device Catalogue NumberEIZ16
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
88257
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient SexMale